Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
I've become depressed
avatar
beautifulbuffalo posted:
I've stopped the hydrocodone and become depressed. Feeling very low and down and out. I just don't know what to say I'm feeling that low.
BB
Reply
 
avatar
Peter Abaci, MD responded:
There may be different reasons why you have felt a dip in your mood after stopping the hydrocodone. Mood swings can be common when medication changes take place. With the case of opioids, withdrawal symptoms are often associated with symptoms of anxiousness, but I have also seen patients experience more of a depression reaction. In my experience, these mood shifts can last a few days but sometimes longer.

Another factor to consider is that medications can also effect the way we feel emotions, and being off of the hydrocodone may mean that a depression is coming out that possibly was hidden for a while by the medication.

If you are feeling depressed I think it is important to get help. I suggest that you talk to your doctors right away and consider consulting with a behavioral health specialist like a psychologist or psychiatrist.
 
avatar
Opal40 responded:
I had a family member just go off Vicoded and Lyrica after prolonged mulitple surgeries.....Widthdrawls....Eat, sleep, cry, walk and do what makes you feel good....You may get shaky and bite your nails but you will get through it.....Or you can go to a shrink & they will put you on Anti Depressants.
 
avatar
TDXSP08 responded:
Depression is a side effect of the tenth month (being born) But all jokes aside if you have gone off a medication that might have been masking the depression or is now causing the depressive episode you should go to a Psychiatrist so that S/he can evaluate the Depression and determine whether CBT or Anti Depressant'x are needed or whether the good old watch and wait is the best course of action.

BUT please if you feel suicidal or homicidal don't wait call 911 for help!!

Peace
i have no small step for man, but i have 6 tires for mankind,Watch your Toes!
 
avatar
77grace responded:

Hi ,
Well one thing I remember about hydrocodone is that it gave me a euphoric feeling!A little bit high!So if you were on it and now have stopped you will definatlt feel down!
Make sense??
Hang in there it will get better!
77grace


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Fibromyalgia Pain
I had a lot of pain in my lower back. The doctor diagnosed it as Fibromyalgia. He prescribed lyrica which works really well. I still have ... More
Was this Helpful?
1 of 7 found this helpful

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.